Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 21, 2012, 1:13 AM EDT for Sampson County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 1:13 AM EDT (05:13 UTC)
- Expired
- Jul 21, 2012, 2:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2123 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906
WWUS82 KRAH 210513
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 AM EDT SAT JUL 21 2012
NCZ089-210600-
SAMPSON-
113 AM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 200
AM EDT...
AT 112 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSEBORO...OR ABOUT 11 MILES WEST OF CLINTON...MOVING NORTHEAST AT 35
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLINTON...AND
INTERSTATE 40 BETWEEN EXITS 341 AND 355.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING...ESPECIALLY ON INTERSTATE 40 BETWEEN EXITS 341 AND 355.
&&
LAT...LON 3474 7839 3484 7850 3486 7850 3490 7854
3491 7854 3499 7864 3527 7837 3529 7831
3522 7824 3520 7816 3509 7817 3505 7815
3489 7815
TIME...MOT...LOC 0512Z 236DEG 29KT 3497 7849
$$
VINCENTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 20, 10:48 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 20, 10:48 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1048 PM EDT FRI JUL 20 2012 .SYNOPSIS... A WEAK FRONT APPROACHING FROM THE NORTH WILL HOLD NEAR THE VIRGINIA NORTH CAROLINA BORDER THROUGH SATURDAY BEFORE DISSIPATING. THIS WILL LEAVE A WARM AND HUMID AIR MASS OVER NORTH CAROLINA THROUGH TUESDAY. && .NEAR TERM /TONIGHT/... AS OF 1010 PM FRIDAY... AT LEAST A COUPLE OF MCV/S FROM THURSDAYS LARGE TN VALLEY MCS -- ONE OVER SE VA AND THE OTHER OVER THE SOUTHERN NC PIEDMONT -- CONTINUE TO BE THE PRIMARY FORCING MECHANISMS FOR NOW ONLY WEAK CONVECTION OVER VA/NC AT PRESENT. MEANWHILE THE PREVIOUSLY NOTED H7 SHEAR/TROUGH AXIS OVER THE COASTAL PLAIN AS RECENTLY AS 00Z...PER RAOB DATA...HAS LOST IDENTITY ACCORDING TO RECENT REGIONAL VWP DATA. THE NC SOUTHERN PIEDMONT MCV WILL CONTINUE TO FOCUS SHOWERS AND ISOLATED THUNDER AMIDST A DEEPLY MOIST AND WEAKLY UNSTABLE ENVIRONMENT OVER CENTRAL NC...PARTICULARLY OVER THE SANDHILLS AND SOUTHERN-CENTRAL COASTAL PLAIN WHERE THIS UPLIFT SHOULD BE STRONGEST ALONG THE TRACK OF THE MCV WHICH IS EMBEDDED IN WSW STEERING FLOW. ONCE THIS ASSOCIATED CONVECTION CLEARS THE RAH CWFA THROUGH AROUND 2 AM...THE OVERNIGHT SHOULD BE MAINLY UNEVENTFUL. NONETHELESS...THE SHARPENING AND APPROACH OF AN UPPER LEVEL TROUGH ANALYZED AT H25 AND EVIDENT ON WATER VAPOR IMAGERY OVER THE OH/TN VALLEYS...ACTING UPON THE AFOREMENTIONED DEEPLY MOIST AND WEAKLY UNSTABLE ENVIRONMENT... WARRANTS A SLIGHT CHANCE OF A SHOWER OR STORM DURING THE OVERNIGHT. THE SYNOPTIC SURFACE FRONTAL ZONE WAS ANALYZED AT 02Z IN BACKDOOR ORIENTATION FROM THE MOUTH OF THE CHESAPEAKE BAY NORTHWESTWARD THROUGH NORTHERN VA...THEN SOUTHWESTWARD ALONG OR JUST SOUTHWEST OF THE BLUE RIDGE. THIS BOUNDARY IS EXPECTED TO MOVE INTO AND STALL ALONG A SURFACE PRESSURE TROUGH INVOF THE VA/NC BORDER BY SAT MORNING...WHERE IT...AND NUMEROUS OUTFLOW BOUNDARIES FROM ONGOING CONVECTION...WILL BECOME THE FOCI FOR ANOTHER ROUND OF CONVECTION ON SATURDAY. SEE SHORT TERM DISCUSSION BELOW FOR DETAILS. TEMPERATURES ARE VERY NEAR THE EXPECTED OVERNIGHT LOWS OWING TO THE EARLIER WIDESPREAD CONVECTIVE OVERTURNING/RELATIVE STABILIZATION OF THE BOUNDARY LAYER - IN THE LOWER TO MIDDLE 70S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 PM FRIDAY... WEAK DIFFLUENCE ALOFT CONTINUES SATURDAY...ENHANCED SLIGHTLY BY THE APPROACH OF TROUGHINESS ALOFT AND THE FAR SOUTHERN END OF A 60KT UPPER JET MOVING TOWARD THE MID-ATLANTIC. PRECIPITABLE WATER VALUES CONTINUE AROUND TWO INCHES...AND AS ANOTHER MID-LEVEL SHORTWAVE IS FORECAST TO MOVE ACROSS CENTRAL NORTH CAROLINA DURING THE DAY AS THE WEAKENING SURFACE FRONT SHOULD EDGE CLOSER TO THE VIRGINIA BORDER... THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS IS GOOD ONCE AGAIN OVER CENTRAL NORTH CAROLINA BY AFTERNOON. THERE IS ALSO DECENT ADVECTION OF POTENTIAL VORTICITY ON THE 1.5PVU SURFACE FORECAST BY AFTERNOON. 1000-500MB LAPSE RATES ARE WEAKER THAN WHAT SHOULD RESULT TODAY... LESS THAN 6C/KM EXPECTED...WITH MINIMAL DCAPE AND LESSER MLCAPE AS WELL. WHILE AN ISOLATED SEVERE STORM CANNOT BE COMPLETED RULED OUT WITH...AGAIN...THE PRIMARY THREAT OF WIND...PRIMARY THREAT FOR SATURDAY SHOULD BE LOCALLY HEAVY RAIN...MAINLY IN THE TYPICAL URBAN OR POOR DRAINAGE AREAS. BIAS-CORRECTED MOS GUIDANCE TEMPERATURES ARE ACTUALLY A BLEND OF THE MAV AND MET GUIDANCE AND MOSTLY MID 80S NEAR THE VIRGINIA BORDER TO AROUND 90 TOWARD THE SOUTH CAROLINA BORDER. OVERNIGHT SATURDAY...THE NAM BUFR SOUNDINGS DRY THE MID- AND UPPER-LEVEL AIR MASS SOME...WITH A SLIGHT DECREASE IN OVERALL MOISTURE. THE GFS IS MORE MOIST OVERALL...AND WHILE LEANING TOWARD THE GFS...WOULD ANTICIPATE OVERALL COVERAGE OF SHOWERS AND ANY THUNDERSTORMS TO DIMINISH DIURNALLY. WILL STILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE LATE EVENING AND EARLY OVERNIGHT HOURS...AND A SLIGHT CHANCE OVERNIGHT...BASED ON THE PROXIMITY OF THE FRONT...MOISTURE...AND ANY MID-LEVEL WAVE. OVERNIGHT LOWS ONCE AGAIN 70 TO 75 DEGREES. - DJF BY SUNDAY...MID LEVEL HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS WILL BUILD EASTWARD...WHILE THE BERMUDA HIGH WILL BUILD WESTWARD... RESULTING IN RISING HEIGHTS OVER THE REGION. THIS WILL RESULT IN BOTH THE MID LEVEL TROUGH AND THE SURFACE TROUGH WEAKENING ACROSS THE REGION. HOWEVER...AMPLE MOISTURE WILL PERSIST ACROSS THE FORECAST AREA...WITH PWAT VALUES PROGGED TO REMAIN ABOVE 2 INCHES. THUS...AM STILL EXPECTING SCATTERED SHOWERS AND STORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...HOWEVER GIVEN THE DIMINISHING DYNAMIC SUPPORT...CONVECTIVE COVERAGE SHOULD BE LESS THAN PREVIOUS DAYS. TEMPS WILL ALSO BEGIN TO WARM SLIGHTLY...BUT STILL SHOULD REMAIN NEAR TO SIGHTLY BELOW AVERAGE...GENERALLY IN THE UPPER 80S TO NEAR 90 DEGREES. OVERNIGHT LOWS ONCE AGAIN EXPECTED TO BE IN THE LOW TO MID 70S. - KRR && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY... OVERALL...THE REGION IS EXPECTED TO BE INFLUENCED BY BROAD MID LEVEL RIDGING THAT WILL EXTEND FROM THE CENTRAL PLAINS INTO THE SOUTHEAST...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF THIS RIDGE. THEREFORE...WE WILL BE UNDER NORTHWESTERLY FLOW ALOFT FOR MUCH OF THE PERIOD AND HENCE THE POTENTIAL FOR WEAK DISTURBANCES TO IMPACT THE AREA WILL LIKELY BE OUR MAIN CHANCES FOR ANY PRECIP BEYOND TYPICAL SUMMERTIME CONVECTION. MODELS ALSO INDICATE (TO VARYING DEGREES) A BACK DOOR FRONT APPROACHING THE AREA MIDWEEK...BUT GIVEN THE TIME OF YEAR...WILL KEEP THE FRONT NORTH OF REGION FOR NOW. AS A RESULT...SINCE IT IS IMPOSSIBLE TO TIME ANY WEAK UPPER LEVEL DISTURBANCES THIS FAR OUT...AM EXPECTING MOSTLY ISOLATED TO SCATTERED DIURNAL TYPE PRECIP EACH DAY. THE HEAT WILL ALSO BEGIN TO RETURN TO THE REGION...WITH GENERALLY LOW 90S ON MONDAY TRENDING TO THE MID (MAYBE UPPER) 90S TOWARDS THE END OF THE WORK WEEK. OVERNIGHT LOW WILL REMAIN IN THE LOW TO MID 70S. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... AS OF 1045 PM FRIDAY... THE NUMEROUS THUNDERSTORMS THAT AFFECTED CENTRAL NC TERMINAL SITES THIS AFTERNOON THROUGH EARLY EVENING HAVE NEARLY DIMINISHED... ALTHOUGH SHOWERS PRODUCING BRIEF MVFR CONDITIONS MAY AFFECT FAY THROUGH 06Z. OF NEXT CONCERN IS THE CHANCE OF FOG AND LOW STRATUS DEVELOPMENT OVERNIGHT... GIVEN THE HIGH HUMIDITY AND RAIN AT OR NEAR ALL TERMINALS. THE PRESENCE OF WIDESPREAD MID AND HIGH LEVEL CONVECTIVE DEBRIS CLOUDS MAY LIMIT RADIATIONAL COOLING ENOUGH TO LIMIT FOG TO MVFR FOR A FEW HOURS LATE TONIGHT INTO SATURDAY MORNING. BUT THE HRRR MODEL EXPERIMENTAL AVIATION OUTPUT SUPPORTS AREAS OF SCATTERED TO BROKEN CLOUDS BASED BELOW 2 THOUSAND FT AGL LATE INTO THE OVERNIGHT HOURS... ESPECIALLY IN THE TRIAD LATE TONIGHT. HAVE INCLUDED A PERIOD OF CIGS BETWEEN 800 AND 1200 FT AGL FOR A FEW HOURS NEAR AND SHORTLY AFTER DAYBREAK... WITH MVFR VSBYS. WILL CLOSELY MONITOR THE TRENDS OF THE HIGHER LEVEL CLOUDS FOR THE NEXT SEVERAL HOURS AND UPDATE THE FORECASTS IF ANY CLEARING DEVELOPS THAT WOULD FAVOR EVEN LOWER STRATUS FORMATION WITHIN THE VERY LIGHT/VARIABLE FLOW PATTERN. ANY LOW CLOUDS SHOULD LIFT AND MIX OUT IN SW FLOW BY LATE MORNING SATURDAY... BUT THE VERY MOIST AIR IN PLACE WILL FACILITATE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORM CLUSTERS BY EARLY SATURDAY AFTERNOON AT ALL TERMINAL FORECAST LOCATIONS. LOOKING BEYOND EARLY SATURDAY EVENING... MVFR TO IFR CONDITIONS ARE POSSIBLE LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING AND AGAIN MONDAY MORNING... AS A WARM HUMID AIR MASS HOLDS OVER THE AREA. SHOWERS AND STORMS ARE POSSIBLE ALMOST DAILY THROUGH WEDNESDAY... POTENTIALLY AFFECTING SOME OR ALL FORECAST SITES... ALTHOUGH THE COVERAGE IS EXPECTED TO BE MORE SCATTERED THAT WHAT WAS SEEN TODAY OR WHAT IS EXPECTED SATURDAY... THUS THE STORMS FROM SUNDAY THROUGH WEDNESDAY SHOULD BE LARGELY CIRCUMNAVIGABLE. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...MWS SHORT TERM...DJF/KRR LONG TERM...KRR AVIATION...HARTFIELD
Hazardous weather outlook, Jul 20, 3:49 PM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 349 PM EDT FRI JUL 20 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-212000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 349 PM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL RESULT IN ISOLATED SEVERE WEATHER OVER CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. LARGE HAIL TO THE SIZE OF QUARTERS...AND LOCAL FLOODING OF URBAN AND POOR DRAINAGE AREAS...COULD ALSO OCCUR. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH BY 11 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN SATURDAY AND SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL AND ISOLATED INSTANCES OF FLOODING WILL BE THE PRIMARY THREATS. HOWEVER...A SEVERE THUNDERSTORM WITH LOCALLY DAMAGING WIND GUSTS COULD STILL OCCUR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. WE APPRECIATE YOUR REPORTS AND SERVICE. DJF
In the hours before
Local storm report, Jul 20, 7:19 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HEAVY RAIN 4 SE ARCHDALE 35.86N 79.93W
07/20/2012 E2.50 INCH RANDOLPH NC TRAINED SPOTTER
TRAINED SPOTTER IN TRINITY REPORTED HAVING RECEIVED 2.5
INCHES OF RAIN IN APPROX 30 MINUTES.
&&
EVENT NUMBER RAH1200641
TDHLocal storm report, Jul 20, 8:22 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM LIGHTNING CLIMAX 35.92N 79.73W
07/20/2012 GUILFORD NC PUBLIC
LIGHTNING STRUCK A TREE AT A FARM NEAR THE TOWN OF
CLIMAX. PEA SIZE HAIL REPORTED. ALSO REPORTED NEARLY 5
INCHES OF RAIN BETWEEN 5 PM AND 8 PM TODAY.
&&
EVENT NUMBER RAH1200642
GIHLocal storm report, Jul 20, 10:04 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1004 PM EDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 4 ESE PIKEVILLE 35.47N 77.92W
07/20/2012 WAYNE NC 911 CALL CENTER
ONE TREE DOWN NEAR LANCASTER ROAD AND HIGHWAY 111
0315 PM TSTM WND GST GOLDSBORO WAYNE APT 35.46N 77.97W
07/20/2012 M44 MPH WAYNE NC AWOS
0335 PM TSTM WND DMG 6 SW PINEVIEW 35.25N 79.16W
07/20/2012 HARNETT NC 911 CALL CENTER
HARNETT CO 911 RECEIVED REPORT OF ONE TREE DOWN ON
CAMERON HILL RD
0525 PM TSTM WND DMG 3 NE BURLINGTON 36.11N 79.41W
07/20/2012 ALAMANCE NC 911 CALL CENTER
ALAMANCE CO 911 RECEIVED REPORT OF TREE DOWN ON POWER
LINES AT NEW JERSEY AVE IN BULINGTON.
0526 PM HEAVY RAIN 3 WSW RALEIGH 35.80N 78.69W
07/20/2012 E1.25 INCH WAKE NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.25 INCHES OF RAIN IN PAST
THIRTY MINUTES IN WEST RALEIGH AT WADE AVE AND RIDGE RD
0528 PM LIGHTNING CLIMAX 35.92N 79.73W
07/20/2012 GUILFORD NC PUBLIC
LIGHTNING STRUCK A TREE AT A FARM NEAR THE TOWN OF
CLIMAX. PEA SIZE HAIL REPORTED. ALSO REPORTED NEARLY 5
INCHES OF RAIN BETWEEN 5 PM AND 8 PM TODAY.
0534 PM TSTM WND DMG 3 ENE CLIMAX 35.94N 79.68W
07/20/2012 GUILFORD NC 911 CALL CENTER
POWER LINES DOWN AT 6114 LIBERTY RD.
0545 PM LIGHTNING 1 WSW NEW HOPE 35.80N 78.57W
07/20/2012 WAKE NC TRAINED SPOTTER
SKYWARN SPOTTER REPORTED HOUSE FIRE CAUSED BY LIGHTNING
AT 3847 PIN OAK RD IN RALEIGH.
0712 PM HEAVY RAIN 4 SE ARCHDALE 35.86N 79.93W
07/20/2012 E2.50 INCH RANDOLPH NC TRAINED SPOTTER
TRAINED SPOTTER IN TRINITY REPORTED HAVING RECEIVED 2.5
INCHES OF RAIN IN APPROX 30 MINUTES.
&&
EVENT NUMBER RAH1200635 RAH1200634 RAH1200637 RAH1200640 RAH1200636
RAH1200642 RAH1200639 RAH1200638 RAH1200641
GIHSpecial weather statement, Jul 21, 1:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 AM EDT SAT JUL 21 2012
NCZ089-210600-
SAMPSON-
113 AM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 200
AM EDT...
AT 112 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSEBORO...OR ABOUT 11 MILES WEST OF CLINTON...MOVING NORTHEAST AT 35
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLINTON...AND
INTERSTATE 40 BETWEEN EXITS 341 AND 355.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING...ESPECIALLY ON INTERSTATE 40 BETWEEN EXITS 341 AND 355.
&&
LAT...LON 3474 7839 3484 7850 3486 7850 3490 7854
3491 7854 3499 7864 3527 7837 3529 7831
3522 7824 3520 7816 3509 7817 3505 7815
3489 7815
TIME...MOT...LOC 0512Z 236DEG 29KT 3497 7849
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:21 PM EDT | Special Weather Statement | RAH | Person | 54 min |
| Jul 21, 1:46 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Jul 21, 2:08 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Hoke, Richmond, Scotland | 37 min |
| Jul 21, 2:20 PM EDT | Special Weather Statement | RAH | Hoke | 40 min |
| Jul 21, 2:45 PM EDT | Special Weather Statement | RAH | Johnston | 30 min |
| Jul 21, 3:10 PM EDT | Special Weather Statement | RAH | Hoke | 35 min |
| Jul 21, 3:24 PM EDT | Special Weather Statement | RAH | Richmond | 51 min |
| Jul 21, 3:33 PM EDT | Special Weather Statement | RAH | Wayne | 57 min |
| Jul 21, 3:40 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 65 min |
| Jul 21, 3:43 PM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Jul 21, 3:47 PM EDT | Special Weather Statement | RAH | Hoke | 43 min |
| Jul 21, 3:50 PM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Jul 21, 4:12 PM EDT | Special Weather Statement | RAH | Halifax | 48 min |
| Jul 21, 4:25 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Lee | 65 min |
| Jul 21, 4:39 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 66 min |
| Jul 21, 4:51 PM EDT | Special Weather Statement | RAH | Nash | 39 min |
| Jul 21, 5:14 PM EDT | Special Weather Statement | RAH | Granville, Person | 61 min |
| Jul 21, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 17 min |
| Jul 21, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 58 min |
| Jul 21, 6:08 PM EDT | Special Weather Statement | RAH | Sampson | 52 min |
| Jul 21, 6:17 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Jul 21, 6:32 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Jul 21, 6:36 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 54 min |
| Jul 21, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 52 min |
| Jul 21, 6:49 PM EDT | Special Weather Statement | RAH | Forsyth | 41 min |
| Jul 21, 6:52 PM EDT | Areal Flood Advisory | RAH | Halifax | 39 min |
| Jul 21, 7:12 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 63 min |
| Jul 21, 7:20 PM EDT | Flash Flood Warning | RAH | Halifax, Warren | 3 hr |
| Jul 21, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 39 min |
| Jul 21, 7:35 PM EDT | Special Weather Statement | RAH | Guilford | 55 min |
| Jul 21, 7:46 PM EDT | Special Weather Statement | RAH | Durham, Orange, Wake | 59 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.